North Carolina, 2016

Hail and Damaging Winds in North Carolina, July 8, 2016

July 8, 2016 · NWS RAH · 21 events in 14 counties and zones

Remnants of an upstream MCS tracked across the area during peak heating and interact with a hot unstable moist air mass, with seasonably strong mid level flow and steep mid level lapse rates. This allowed for scattered to numerous storms to develop across the area, with widespread severe weather.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$81,000
Crop damage
None recorded
Events
21

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS RAH wrote it up.

Remnants of an upstream MCS tracked across the area during peak heating and interact with a hot unstable moist air mass, with seasonably strong mid level flow and steep mid level lapse rates. This allowed for scattered to numerous storms to develop across the area, with widespread severe weather.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before the first event at Jul 8, 2:25 PM EST, 3 hours 31 minutes earlier.

Area forecast discussion, Jul 8, 2:25 PM EST, 3 hours 31 minutes before
Area Forecast Discussion
National Weather Service Raleigh NC
325 PM EDT FRI JUL 8 2016

.SYNOPSIS...
A series of upper disturbances aloft in combination with a hot and
buoyant air mass will cause periods of scattered convection across
central NC through Monday.

&&

.NEAR TERM /TONIGHT/...
As of 255 PM Friday...

Little change to earlier thinking. Strong heating has resulted in
DCAPE 1200-1400 J/kg across the region. With additional heating,
values as high as 1500 possible across the south and east. Aloft,
mid level lapse rates around 7 deg C/km being realized,
uncharacteristic for this time of year.  The buoyancy attributed to
the strong heating and the cool pool aloft will support the
development of scattered strong/severe storms late this afternoon in
the nw piedmont, and this evening across the remainder of central NC.
Expect storm structure to start out as multi-cellular but increasing
effective shear to near 30kts by 00Z suggest the potential for
storms to organize into broken lines with bowing segments and
attendant wind damage.

The conditions suggest that there is a good chance for numerous
reports of wind gusts between 50-60 mph and would not be surprised
if a spot or two reported a wind gusts of 65 mph or higher. In
addition, enough instability resides aloft to suggest that the
storms will produce an excessive amount of lightning. Finally, the
strongest cells may also be accompanied by hail the size of quarters
or ping pong balls.

Current indications are that the severe weather threat will be
greatest in the piedmont between 21z-01z, and in the coastal plain
and sandhills between 23z-03z. Should see an overall decrease in
storm coverage and intensity after 04z. Expect skies to become
mostly clear overnight with min temps in the 70-75 degree range.

&&

.SHORT TERM /SATURDAY AND SATURDAY NIGHT/...
As of 325 PM Friday...

Central NC will be on the subsidence side of the departing MCV
Saturday morning. This should inhibit any convective development. By
afternoon, strong heating will aid to destabilize the atmosphere
with the best instability projected to lie across our far southern
and eastern counties. Thus, expect isolated-scattered storms to
development after 19z, though mainly confined to areas south of
highway 64 and east of I-95. Cannot rule out the potential for an
isolated wind gusts but lack of significant instability and
effective bulk shear on the order of 20-25kts should limit the
severe potential.

Most locations will experience plenty of sun which will warm temps
back into the low-mid 90s, with a spot or two in the southern
coastal plain and sandhills possibly reaching the upper 90s.
Afternoon heat indices projected to be in the upper 90s across the
nw to 101-104 degrees over the southern and se counties. Bulk of t-
storm activity will dissipate with loss of heating. A weak sfc front
will drift swd overnight into our region. At this time forcing
appears too weak to support any shower/storm development. Min temps
in the 70-75 degree range.

&&

.LONG TERM /SUNDAY THROUGH FRIDAY/...
As of 255 PM Friday...

A front is progged to make its way south through central NC late
Saturday night into early Sunday morning. It is then expected to
stall in the vicinity of the NC/SC border. Models have come in
slightly drier on Sunday as the front sinks south of the region,
with only the extreme southern portions of the forecast area seeing
a slight chance of precip. Temps will be slightly cooler behind the
front, with highs ranging from near 90 degrees across the north to
low 90s further south. The front will meander near the region
through the early part of the week and therefore precip chances
should increase (closer to climo) as disturbances may track along
the stalled front.

Then, there is some disagreement with regards to an upper
disturbance/low slowly tracking towards the region from the west for
the middle of the week. There are also indications of a short wave
ridge expanding east over the Atlantic coast by the middle of the
week. Given the uncertainty, will trend towards climo with regards
to precip chances. Temps will also be close to normal, with highs in
the low to mid 90s and overnight lows in the low to mid 70s.

&&

.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
As of 1250 PM Friday...

VFR conditions should prevail across central NC through 00Z Sunday,
except near scattered convection where MVFR ceilings and MVFR/IFR
visibilities may occur. Scattered convection expected to erupt over
the piedmont after 20Z, and traverse east-se into the coastal plain
and sandhills by early evening. In vicinity of the stronger storms,
sfc wind gusts 45-60kts possible along with hail a half inch to one
inch in diameter. The convective threat should diminish by 04Z.

VFR conditions expected to occur through Sunday night with scattered
afternoon-early evening convection probable. The probability of
afternoon convection may increase Monday-Wednesday. In addition, may
see the occurrence of early morning fog/low clouds by Monday morning
and associated ifr ceilings and visibility.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
None.

&&

SYNOPSIS...WSS
NEAR TERM...WSS
SHORT TERM...WSS
LONG TERM...KRD
AVIATION...WSS
Hazardous weather outlook, Jul 8, 5:22 PM EST, 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
622 PM EDT FRI JUL 8 2016

NCZ007>011-021>028-038>041-043-073-074-076-083-092230-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE-
WILSON-STANLY-MONTGOMERY-LEE-ANSON-
622 PM EDT FRI JUL 8 2016

...SEVERE THUNDERSTORM WATCH 363 IN EFFECT UNTIL MIDNIGHT EDT
TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

SCATTERED STRONG TO SEVERE THUNDERSTORMS WILL DEVELOP OR TRACK
INTO CENTRAL NORTH CAROLINA THIS AFTERNOON AND THIS EVENING. A FEW
STORMS WILL BE SEVERE PRODUCING DAMAGING WIND GUSTS AND HAIL
POSSIBLY UP TO THE SIZE OF QUARTERS. IN ADDITION, THE STORMS HAVE
THE POTENTIAL TO PRODUCE AN EXCESSIVE AMOUNT OF CLOUD-TO-GROUND
LIGHTNING.

THE THREAT FOR SEVERE STORMS APPEARS HIGHEST BETWEEN THE HOURS OF
3 PM AND 10 PM, STARTING IN THE WESTERN PIEDMONT THEN SPREADING
EAST WITH TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

NCZ042-075-077-078-084>086-088-089-092230-
JOHNSTON-MOORE-HARNETT-WAYNE-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-
SAMPSON-
622 PM EDT FRI JUL 8 2016

...SEVERE THUNDERSTORM WATCH 363 IN EFFECT UNTIL MIDNIGHT EDT
TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

SCATTERED STRONG TO SEVERE THUNDERSTORMS WILL DEVELOP OR TRACK
INTO CENTRAL NORTH CAROLINA THIS AFTERNOON AND THIS EVENING. A FEW
STORMS WILL BE SEVERE PRODUCING DAMAGING WIND GUSTS AND HAIL
POSSIBLY UP TO THE SIZE OF QUARTERS. IN ADDITION, THE STORMS HAVE
THE POTENTIAL TO PRODUCE AN EXCESSIVE AMOUNT OF FREQUENT CLOUD-
TO-GROUND LIGHTNING.

THE THREAT FOR SEVERE STORMS APPEARS HIGHEST BETWEEN THE HOURS OF
5 PM AND 10 PM, STARTING IN THE EASTERN AND SOUTHERN PIEDMONT
THEN SPREADING EAST WITH TIME.

AFTERNOON HEAT INDICES IN THE 102 TO 105 DEGREE RANGE WILL OCCUR
BETWEEN 1 PM AND 7 PM.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

In the hours before

Special weather statement, Jul 8, 3:48 PM EST, 2 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
448 PM EDT FRI JUL 8 2016

NCZ022-023-082130-
GUILFORD   NC-ALAMANCE   NC-
448 PM EDT FRI JUL 8 2016

 ...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF NORTHEASTERN
GUILFORD AND NORTHWESTERN ALAMANCE COUNTIES UNTIL 530 PM EDT...

AT 447 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
OVER MONROETON...OR 8 MILES SOUTHWEST OF REIDSVILLE...MOVING
SOUTHEAST AT 30 MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
NORTHEAST GREENSBORO...BURLINGTON...GRAHAM...MCLEANSVILLE...
ELON COLLEGE...SUMMERFIELD...GIBSONVILLE...ALAMANCE...
LAKE TOWNSEND MARINA AND LAKE GUILFORD MACKINTOSH MARINA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
50 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND
BLOWING AROUND TRASH CANS...AND OTHER LIGHT OUTDOOR OBJECTS.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3624 7957 3625 7949 3624 7926 3596 7950
      3625 7992 3626 7992
TIME...MOT...LOC 2047Z 293DEG 25KT 3626 7977

WSS
Special weather statement, Jul 8, 4:23 PM EST, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
523 PM EDT FRI JUL 8 2016

NCZ009-010-082200-
WARREN   NC-VANCE   NC-
523 PM EDT FRI JUL 8 2016

 ...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF WARREN AND
NORTHEASTERN VANCE COUNTIES UNTIL 600 PM EDT...

AT 523 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES NORTHEAST OF HENDERSON...MOVING EAST AT 15 MPH.

PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
HENDERSON...WARRENTON...NORLINA...MIDDLEBURG...MACON...DREWRY...
WISE...BULLOCKSVILLE...AFTON AND JOHN H KERR RESERVOIR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...AND OTHER LIGHT OUTDOOR OBJECTS.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3654 7798 3624 7810 3634 7840 3654 7833
      3655 7817
TIME...MOT...LOC 2123Z 280DEG 15KT 3642 7834

WSS
Special weather statement, Jul 8, 5:15 PM EST, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
615 PM EDT FRI JUL 8 2016

NCZ088-082300-
CUMBERLAND   NC-
615 PM EDT FRI JUL 8 2016

 ...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF CENTRAL CUMBERLAND
COUNTY UNTIL 700 PM EDT...

AT 614 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
FAYETTEVILLE...MOVING EAST AT 30 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

HEAVY RAIN AND DEADLY CLOUD TO GROUND LIGHTNING WILL ALSO BE POSSIBLE
WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
FAYETTEVILLE...FORT BRAGG...HOPE MILLS...EASTOVER...STEDMAN...
AUTRYVILLE...CEDAR CREEK...VANDER...
BONNIE DOONE AND BUSHY LAKE NATURAL AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
50 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.

LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT FOR
CENTRAL NORTH CAROLINA.

LAT...LON 3485 7868 3499 7904 3517 7896 3511 7865
      3508 7867 3499 7864 3495 7861 3494 7857
      3491 7856 3491 7854 3490 7855 3488 7851
      3487 7851 3486 7849 3485 7851
TIME...MOT...LOC 2214Z 291DEG 26KT 3505 7892

77

The radar

The Raleigh/Durham radar (KRAX), 69 km away, was scanning. The volume nearest the first event began at 22:55 UTC.

Open the radar archive at this moment

Event by event

20 thunderstorm wind, 1 hail. Local standard time, as filed.

Thunderstorm Wind, Nash

When
July 8, 5:56 PM EST
Where
Nash County, 0.69 mi S of Hillirdston
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
State Official
Coordinates
36.090, -77.930

Two trees were reported down near Red Oak, North Carolina.

Thunderstorm Wind, Granville

When
July 8, 6:05 PM EST
Where
Granville County, 2.42 mi W of Stovall to 1.82 mi NW of Kinton Fork
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
State Official
Coordinates
36.446, -78.613

Two trees were reported down on Little Mountain Creek Road and Highway 96/Sunset Road.

Thunderstorm Wind, Forsyth

When
July 8, 6:37 PM EST
Where
Forsyth County, 3.23 mi NNE of Kernersville
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
State Official
Coordinates
36.160, -80.050

One tree was reported down at Bethel Church Road and Durango Drive. Several other trees were reported down across the county as well.

Thunderstorm Wind, Warren

When
July 8, 6:45 PM EST
Where
Warren County, 0.56 mi E of Warrenton
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
State Official
Coordinates
36.400, -78.160

At least ten trees were reported down across the county.

Thunderstorm Wind, Guilford

When
July 8, 6:57 PM EST
Where
Guilford County, 2.08 mi WNW of Battle Ground
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
36.132, -79.864

One tree was reported down at Brassfield Road and Robert Procher Way.

Thunderstorm Wind, Forsyth

When
July 8, 7:20 PM EST
Where
Forsyth County, 0.16 mi WSW of Clemmons Station
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
Law Enforcement
Coordinates
35.999, -80.382

Several trees were reported down in the area of Middlebrook Drive and Idols Road.

Thunderstorm Wind, Edgecombe

When
July 8, 7:25 PM EST
Where
Edgecombe County, 1.82 mi WNW of Tarboro
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
State Official
Coordinates
35.910, -77.560

Numerous trees were reported down across the county.

Thunderstorm Wind, Davidson

When
July 8, 7:35 PM EST
Where
Davidson County, 3.05 mi SE of Lexington
Measured
50 kt (58 mph) estimated gust
Property damage
$6,000
Reported by
State Official
Coordinates
35.790, -80.230

One tree was reported down on I-85, near mile marker 93. In addition, numerous other trees were reported down across the county.

Thunderstorm Wind, Guilford

When
July 8, 7:50 PM EST
Where
Guilford County, 1.9 mi S of Colfax
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
36.093, -80.021

One tree was reported down at Bunker Hill Road and Hawkins Trail.

Thunderstorm Wind, Johnston

When
July 8, 7:50 PM EST
Where
Johnston County, 2.33 mi ENE of Flowers
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
State Official
Coordinates
35.658, -78.310

Several trees were reported down in the road along and near Highway 42 east of Clayton, North Carolina.

Thunderstorm Wind, Orange

When
July 8, 7:53 PM EST
Where
Orange County, 1.12 mi E of Hillsborough
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Law Enforcement
Coordinates
36.080, -79.100

Trees and power lines were reported down in Hillsborough, North Carolina.

Thunderstorm Wind, Randolph

When
July 8, 8:00 PM EST to 8:20 PM EST
Where
Randolph County, 0.69 mi N of Farmer to 1.19 mi E of Asheboro South
Measured
50 kt (58 mph) estimated gust
Property damage
$17,000
Reported by
Emergency Manager
Coordinates
35.660, -79.980

Seventeen trees were reported down across the county.

Hail, Wayne

When
July 8, 8:05 PM EST
Where
Wayne County, 1.21 mi WSW of Belfast
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
35.420, -77.998

Thunderstorm Wind, Wayne

When
July 8, 8:11 PM EST
Where
Wayne County, 0.69 mi S of Fremont
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
Law Enforcement
Coordinates
35.540, -77.980

Several trees were reported down in Fremont, North Carolina.

Thunderstorm Wind, Anson

When
July 8, 8:40 PM EST
Where
Anson County, 1.13 mi W of Lilesville
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
State Official
Coordinates
34.970, -79.990

Several trees were reported down in the Lilesville area.

Thunderstorm Wind, Moore

When
July 8, 8:47 PM EST
Where
Moore County, 2.08 mi NNE of Spies
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
State Official
Coordinates
35.447, -79.684

Two trees were reported down at the intersection of Bascom Chapel Road and Dan Road.

Thunderstorm Wind, Moore

When
July 8, 8:50 PM EST
Where
Moore County, 0.3 mi WSW of Aberdeen
Measured
50 kt (58 mph) estimated gust
Reported by
State Official
Coordinates
35.129, -79.435

One tree reported down on Pinehurst Street.

Thunderstorm Wind, Johnston

When
July 8, 8:50 PM EST
Where
Johnston County, 1.38 mi S of Hardy Xrds
Measured
50 kt (58 mph) estimated gust
Property damage
$15,000
Reported by
State Official
Coordinates
35.450, -78.620

Barn blown into the road at 2100 block of County Line Road.

Thunderstorm Wind, Moore

When
July 8, 8:55 PM EST
Where
Moore County, 0.83 mi NNW of Vina Vista
Measured
50 kt (58 mph) estimated gust
Reported by
State Official
Coordinates
35.181, -79.487

One tree was reported down on Lake Forest Drive.

Thunderstorm Wind, Richmond

When
July 8, 8:56 PM EST
Where
Richmond County, 1.13 mi W of (Hff)mackell Aaf Hof
Measured
51 kt (59 mph) measured gust
Reported by
AWOS
Coordinates
35.030, -79.500

Thunderstorm Wind, Johnston

When
July 8, 9:27 PM EST
Where
Johnston County, 2.78 mi WNW of Peacocks Xrds
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
State Official
Coordinates
35.331, -78.498

Trees were reported down in the road at the intersection of Raynor and Beasley Roads.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in North Carolina in 2016Every state in 2016This day in weather historyWarnings in North Carolina, July 2016

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 647750, 647751, 647754, 647762, 647756, 647757, 647759, 647763, 647765, 647778, 647766, 647764, 647749, 647767, 647768, 647774, 647769, 647776, 647770, 647775, 647777.